Theoretical Economics
Journal of the Econometric Society
Edited by: Federico Echenique • ISSN (e): 1555-7561 • ISSN (print): 1933-6837
Edited by: Federico Echenique • ISSN (e): 1555-7561 • ISSN (print): 1933-6837
Theoretical Economics: May, 2026, Volume 21, Issue 2
https://doi.org/10.3982/TE5478
p. 329-350
Aram Grigoryan
The continuum matching model has been instrumental in the studies of finite economies. Yet, there is limited theoretical justification on whether and when a continuum model approximates large finite problems. In this paper, I study the following question: if we randomly sample finite economies from some distribution, will the stable assignments of these finite economies converge to a stable assignment of the continuum economy as we increase the sample size? I provide a simple condition, which I call rich preferences, that guarantees the convergence. I also provide approximate convergence results under weaker conditions.